ON THE BECHHOFER-KULKARNI STOPPING RULE FOR SEQUENTIAL CLINICAL TRIALS.

O. E. Percus, J. K. Percus

Research output: Contribution to journalArticlepeer-review

Abstract

A stopping rule recently introduced by Bechhofer and Kulkarni for sequential clinical trials is considered in the special case of relative evaluation of two procedures. Figures of merit are introduced for such trials and evaluated explicitly in terms of Legendre polynomial series by means of a sequence of generating functions modified to automatically include the required protocol. The expected trial duration is also evaluated asymptotically to reinforce the point that asymptotic methods can be effective in such situations for extremely short sequences.

Original languageEnglish (US)
Pages (from-to)1164-1175
Number of pages12
JournalSIAM Journal on Applied Mathematics
Volume44
Issue number6
DOIs
StatePublished - 1984

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'ON THE BECHHOFER-KULKARNI STOPPING RULE FOR SEQUENTIAL CLINICAL TRIALS.'. Together they form a unique fingerprint.

Cite this